Alert archive / Maryland / Coastal Flood Advisories in 2011
Coastal Flood Advisory 45, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood advisory at Sep 19, 2011, 3:02 PM EDT for 5 counties in Maryland. It took effect at Sep 19, 2011, 10:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 19, 2011, 3:02 PM EDT (19:02 UTC)
- In effect from
- Sep 19, 2011, 10:00 PM EDT
- Expired
- Sep 19, 2011, 9:33 PM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680 WHUS41 KPHI 191902 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 302 PM EDT MON SEP 19 2011 MDZ008-012-015-019-020-200600- /O.NEW.KPHI.CF.Y.0045.110920T0200Z-110920T0600Z/ CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 302 PM EDT MON SEP 19 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 AM EDT TUESDAY. * LOCATION...THE MARYLAND EASTERN SHORE * COASTAL FLOODING...MINOR TIDAL FLOODING IS EXPECTED. * TIMING...HIGH TIDE OCCURS FROM AROUND 10 PM NEAR THE MOUTH OF THE CHOPTANK RIVER TO AROUND 2 AM EDT OVER THE FAR NORTHEASTERN PORTION OF CHESAPEAKE BAY. * IMPACTS...LOCATIONS MOST PRONE TO TIDAL FLOODING WILL EXPERIENCE MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ MPD
1 follow-up statement
003 WHUS41 KPHI 200133 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 933 PM EDT MON SEP 19 2011 MDZ008-012-015-019-020-200245- /O.CAN.KPHI.CF.Y.0045.110920T0200Z-110920T0600Z/ CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 933 PM EDT MON SEP 19 2011 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE COASTAL FLOOD ADVISORY FOR MARYLAND'S EASTERN SHORE. RECENT TRENDS AT CAMBRIDGE AND TOLCHESTER MARYLAND SUGGEST THAT TIDES MAY RISE TO ABOUT AN INCH OR SO BELOW THE MINOR FLOOD THRESHOLD THIS EVENING BUT NOT EXCEED. $$ DRAG
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Sep 19, 10:03 AM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Sep 19, 10:03 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1003 AM EDT MON SEP 19 2011 .SYNOPSIS... HIGH PRESSURE, LOCATED OVER CANADA'S MARITIME PROVINCES EARLY THIS MORNING, EXTENDED SOUTHWESTWARD ALONG AND TO THE EAST OF THE APPALACHIANS. THE HIGH WILL DRIFT TO THE EAST AND OFF THE COAST TODAY. AN UPPER LEVEL DISTURBANCE IS ANTICIPATED TO PASS OVERHEAD ON TUESDAY WITH HIGH PRESSURE EXPECTED TO PUSH BACK INTO OUR REGION FROM THE EAST ON WEDNESDAY. A COLD FRONT IS FORECAST TO APPROACH FROM THE NORTHWEST ON THURSDAY AND THURSDAY NIGHT AND IT SHOULD PASS SLOWLY THROUGH OUR REGION ON FRIDAY. ANOTHER AREA OF HIGH PRESSURE IS EXPECTED TO FOLLOW FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FORECAST FOR TODAY LOOKS GOOD. WE NOTICED THAT THE H925 TEMPERATURE AT PBZ WAS A BIT WARMER THAN THE MODELS PROGGED, AND MADE VERY MINOR UPWARD MODIFICATIONS TO SOME OF THE TEMPERATURES. LOW PRESSURE WELL OFF THE MID ATLANTIC COAST WILL CONTINUE TO MOVE OFF TO THE EAST TODAY AS HIGH PRESSURE PUSHES DOWN FROM COASTAL NEW ENGLAND. THIS WILL MEAN ANOTHER FAIR WEATHER DAY FOR OUR FORECAST AREA. SKIES WILL BE SUNNY TO PARTLY SUNNY WITH HIGH TEMPERATURES IN THE 60S TO LOWER 70S. E TO NE WINDS THIS MORNING WILL SLOWLY BECOME SE THIS AFTERNOON 5 TO 10 MPH. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... A WEAKENING COLD FRONT WILL APPROACH OUR REGION FROM THE NORTHWEST TONIGHT AS THE HIGH PRESSURE RIDGE DRIFTS OFF TO THE EAST. THIS WILL BRING INCREASING CLOUDINESS OVERNIGHT. THE THREAT OF SHOWERS WILL BE INCREASING FROM NW TO SE AFTER MIDNIGHT, REACHING OUR SOUTHERN COASTAL AREAS AROUND DAYBREAK. RAINFALL TOTALS WILL BE LIGHT, AROUND 1/10TH INCH IN THE POCONOS WITH LESSER AMOUNTS SOUTH AND EAST. LIGHT SE WINDS WILL BECOME S TO SW OVERNIGHT. LOW TEMPERATURES WILL BE IN THE 50S AND LOWER 60S. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A MID LEVEL SHORT WAVE THAT WAS LOCATED OVER THE MIDDLE MISSISSIPPI RIVER VALLEY EARLY THIS MORNING SHOULD PROGRESS EASTWARD AND IT IS EXPECTED TO PASS OVERHEAD AROUND TUESDAY AFTERNOON. AN AREA OF SHOWERS IN THE WARM ADVECTION AHEAD OF THE SYSTEM IS FORECAST TO AFFECT OUR REGION ON TUESDAY. THE SHOWERS ARE ANTICIPATED TO WEAKEN AS THEY MOVE INTO EASTERN PENNSYLVANIA. AS A RESULT, WE WILL INDICATE A LESSER CHANCE OF SHOWERS TOWARD THE COAST AND OVER THE ADJACENT WATERS. HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC IS FORECAST TO PUSH BACK INTO OUR REGION ON WEDNESDAY. A MOIST SOUTH TO SOUTHEAST RETURN FLOW MAY RESULT IN CLOUDS AND ADDITIONAL SHOWERS AT THAT TIME, AGAIN MAINLY IN OUR NORTHWESTERN COUNTIES WHERE THE LIFT WILL BE ENHANCED BY THE TERRAIN. ON TUESDAY NIGHT AND WEDNESDAY, A MID LEVEL LOW FROM THE WEST IS FORECAST TO REACH LAKE SUPERIOR AND VICINITY. THE FEATURE AND ITS DEEPENING TROUGH WILL WORK THEIR WAY EASTWARD. THE GUIDANCE CONTINUES TO DIFFER ON THE DETAILS. FOR NOW WILL WILL INDICATE A SLOW MOVING SURFACE COLD FRONT PASSING THROUGH OUR REGION ON FRIDAY. WITH INCREASED INSTABILITY AHEAD OF THE BOUNDARY, WE WILL CARRY A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THURSDAY AND FRIDAY. WITH THE FRONT EXPECTED TO PUSH SLOWLY TO OUR EAST OVER THE WEEKEND, WE WILL INDICATE IMPROVING CONDITIONS. HOWEVER, DEPENDING UPON THE LOCATION OF THE MID LEVEL LOW, WE MAY CONTINUE TO SEE CLOUDS AND SOME SHOWERS ESPECIALLY IN OUR NORTHERN COUNTIES. TEMPERATURES DURING THE PERIOD FROM TUESDAY THROUGH SUNDAY ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE NORMAL. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS WILL CONTINUE TODAY AS A HIGH PRESSURE RIDGE DRIFTS ACROSS OUR REGION. A LIGHT NE FLOW THIS MORNING COULD BRING SCT TO BKN MVFR CLOUDS TO OUR SOUTHERN COASTAL AREAS. THE ONLY TAF SITES AFFECTED WOULD BE ACY AND MIV. ONCE WE WARM UP LATER THIS MORNING, THESE CLOUDS WILL RISE AND DISSIPATE SOME. THAT WILL LEAVE US WITH SCT TO BKN FAIR WEATHER CU/SC. NE WINDS NEAR 10 KT THIS MORNING WILL BECOME E AND THEN SE 5 TO 10 KT THIS AFTERNOON. VFR CONDITIONS WILL CONTINUE INTO TONIGHT AS A WEAKENING COLD FRONT APPROACHES FROM THE NORTHWEST. CLOUDS WILL LOWER AND SHOWERS WILL BEGIN TO PUSH IN FROM THE WEST AFTER MIDNIGHT. LOWER CONDITIONS WILL OCCUR AFTER MIDNIGHT, ESPECIALLY IN ANY SHOWER ACTIVITY. LIGHT SE WINDS WILL BECOME S TO SW. OUTLOOK... THE PERIOD FROM TUESDAY THROUGH FRIDAY LOOKS AS THOUGH IT WILL BE A BIT UNSETTLED. A DISTURBANCE IN THE UPPER ATMOSPHERE MAY BRING SHOWERS FOR TUESDAY. A DEVELOPING MOIST SOUTHERLY SURFACE FLOW COULD BRING SHOWERS FOR WEDNESDAY. A SLOW MOVING COLD FRONT FROM THE NORTHWEST IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS FOR THURSDAY AND FRIDAY. WHILE IT WILL NOT BE RAINING ALL OF THE TIME, THE PRECIPITATION MAY RESULT IN LOWERING CEILING AND VISIBILITY VALUES AT TIMES. ALSO, THERE MAY BE SOME LOW CLOUDS AND REDUCED VISIBILITY VALUES DURING THE LATE NIGHT AND EARLY MORNING HOURS EACH DAY. && .MARINE... NE WINDS HAVE DIMINISHED TO 10 TO 15 KT WITH A FEW HIGHER GUSTS THIS MORNING. THEY WILL CONTINUE TO LOWER AND SWING AROUND TO E AND THEN SE TODAY AS THE LOW WELL OFF THE MID ATLANTIC COAST MOVES FARTHER EAST AND A RIDGE OF HIGH PRESSURE PUSHES IN FROM THE WEST. SEAS ON THE OCEAN ARE NOW RUNNING 6 TO 8 FT AND WILL LOWER SLOWLY TODAY. THE HIGH PRESSURE RIDGE WILL MOVE OFF TO THE EAST TONIGHT AS A WEAKENING COLD FRONT PUSHES IN FROM THE NORTHWEST. SE WINDS AROUND 10 KT THIS EVENING WILL BECOME S AND THEN SW OVERNIGHT. SEAS WILL CONTINUE TO GRADUALLY LOWER. WE WILL LEAVE THE SMALL CRAFT ADVISORY FOR THE OCEAN WATERS AND LOWER DELAWARE BAY IN EFFECT UNTIL 6 AM TUESDAY. SINCE IT'S MAINLY FOR SEAS, THE ADVISORY COULD POSSIBLY BE DROPPED ON THE LOWER DELAWARE BAY LATER TODAY WHEN SEAS NEAR THE MOUTH OF THE BAY COULD DROP BELOW ADVISORY CRITERIA. HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC SHOULD RESULT IN A SOUTH TO SOUTHEAST FLOW FOR MUCH OF THE PERIOD FROM TUESDAY THROUGH FRIDAY. A SLOW MOVING COLD FRONT FROM THE NORTHWEST MAY ARRIVE LATE ON FRIDAY. WIND SPEEDS DURING THE PERIOD SHOULD REMAIN BELOW 20 KNOTS. WAVE HEIGHTS ON OUR OCEAN WATERS ARE EXPECTED TO BE 4 FEET OR LESS. WITH THE SOUTH TO SOUTHEAST FLOW, SOME FOG MAY AFFECT THE COASTAL WATERS OF DELAWARE AND NEW JERSEY FROM TIME TO TIME. && .RIP CURRENTS... A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TODAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ431-450>455. && SYNOPSIS...IOVINO NEAR TERM...RPW/DELISI SHORT TERM...RPW LONG TERM...IOVINO AVIATION...IOVINO/RPW/DELISI MARINE...IOVINO/RPW/DELISI RIP CURRENTS...
Hazardous weather outlook, Sep 19, 3:20 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 320 AM EDT MON SEP 19 2011 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-200730- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 320 AM EDT MON SEP 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-200730- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 320 AM EDT MON SEP 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-200730- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 320 AM EDT MON SEP 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-200730- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 320 AM EDT MON SEP 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Advisories in Maryland, 2011Every coastal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.